Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 110, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 11, 2006, 6:22 PM CDT for Otoe County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2006, 6:22 PM CDT (23:22 UTC)
- Expired
- Apr 11, 2006, 6:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Otoe County, NE
The radar
The Omaha radar (KOAX), 77 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:25 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Apr 11, 2:25 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 225 PM CDT TUE APR 11 2006 .DISCUSSION... MAIN CONCERN IS POTENTIAL FOR CONVECTION THROUGH THE EVENING. THE ATTENTION WILL TURN TOWARD TEMPERATURES AFTER THAT. SYSTEM DURING THE WEEKEND STILL SEEMS STRONG ENOUGH TO WARRANT CHANCE POPS. SURFACE ANALYSIS AT 19Z SHOWED A COLD FRONT EXTENDING SOUTHWARD FROM MINNESOTA INTO WESTERN KANSAS. A 999 MB LOW PRESSURE CENTER WAS NOTED ALONG THE FRONT IN NERN NE. SURFACE DEWPOINTS SOUTH OF THE LOW HAD DROPPED INTO THE 35-45 F RANGE. ELSEWHERE...DEWPOINTS WERE MAINLY 45-50. VISIBLE SATELLITE IMAGES SHOWED CLOUDS TRYING TO DEVELOP FROM ALBION TOWARD YANKTON AND WAYNE. LATEST WATER VAPOR LOOP DEPICTED A STRONG SHORTWAVE TROUGH MOVING NORTHEAST THROUGH THE REGION. RUC INITIALIZATION AT 18Z INDICATED 12 HOUR 500 MB HEIGHT FALLS IN EXCESS OF 80 METERS IN NWRN KS. LOW LEVEL MOISTURE IS LIMITED...BUT IT APPEARS THAT THERE WILL BE ENOUGH DYNAMICS FOR SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. SEVERE POTENTIAL IS THERE...BUT NOT OVERLY HIGH. WILL END CHANCE OF PCPN BY 06Z TONIGHT...EXCEPT OVER THE SWRN CORNER OF IOWA...WHERE WILL LINGER SOME LOW POPS UNTIL 09Z. WILL KEEP THINGS DRY FROM WEDNESDAY THROUGH THURSDAY. WEDNESDAY STILL LOOKS LIKE A GOOD DAY...WITH MUCH LIGHTER WINDS. 850 MB TEMPERATURES ARE EXPECTED TO BE 13-15 DEGREES C. THE 12Z NAM/ETA IS WARMER...AND IS PREFERRED OVER THE SLIGHTLY COOLER GFS. HIGHS SHOULD REACH 75-80. PREVIOUS SHIFT BOOSTED HIGHS THURSDAY...AND THAT WAS NOT CHANGED. LOOKS LIKE HIGHS IN THE LOWER AND MID 80S... AND COULD END UP JUST A BIT WARMER IF WE GET FULL MIXING. BY THURSDAY NIGHT...WRN IA COULD SEE SOME ISOLATED THUNDERSTORMS... IF THE ATMOSPHERE IS NOT CAPPED. BETTER CHANCE IS STILL EXPECTED OVER THE WEEKEND. THE ECMWF IS NOT AS STRONG AS THE GFS WITH THE SYSTEM. ELEVATED STORMS COULD DEVELOP LATE FRIDAY NIGHT NORTH OF THE SURFACE WARM FRONT. COLD FRONT WILL PUSH EASTWARD DURING THE DAY SATURDAY...BUT IT PROBABLY WILL NOT REACH OUR AREA UNTIL SATURDAY NIGHT. THAT IS WHEN WE HAVE THE HIGHEST CHANCE. WE MIGHT SEE SOME LINGERING SHOWERS ON SUNDAY...IF THE SYSTEM SLOWS DOWN. LEFT SOME LOW POPS IN FOR NOW IN OUR NRN AND ERN ZONES. HIGHS SATURDAY AFTERNOON SHOULD REACH THE MID 70S NORTH TO LOWER 80S SOUTH...BUT SUNDAY WILL BE 5-10 DEGREES COOLER. EARLY NEXT WEEK ...AT LEAST MONDAY AND TUESDAY...SHOULD BE DRY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MILLER
Hazardous weather outlook, Apr 11, 5:38 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 538 PM CDT TUE APR 11 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-121145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 538 PM CDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY PLAN ON SCATTERED THUNDERSTORMS THIS EVENING ACROSS EAST CENTRAL AND SOUTHEAST NEBRASKA AS WELL AS SOUTHWEST IOWA. WHILE SMALL HAIL AND SOME GUSTY WINDS TO 50 MPH MAY BE POSSIBLE... NUMEROUS SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE THUNDERSTORMS ARE THE RESULT OF A COLD FRONT MOVING THROUGH THE REGION. MOISTURE IS LIMITED WITH THIS FRONT...WHICH IS LIMITING THE INSTABILITY. AS THE FRONT CONTINUES TO MOVE EAST AND THE GROUND COOLS OFF AFTER SUNSET...THE THUNDERSTORM ACTIVITY WILL DECREASE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SUNDAY ACROSS MUCH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING OR OVERNIGHT. DDN
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 6:06 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 24 min |
| Apr 11, 6:09 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 24 min |
| Apr 11, 6:31 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 29 min |
| Apr 11, 6:56 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.